Alert archive / California / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 147, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Sep 14, 2011, 5:36 PM PDT for San Bernardino County, California. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 14, 2011, 5:36 PM PDT (00:36 UTC)
- Expired
- Sep 14, 2011, 6:15 PM PDT
- In force
- 39 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
County San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 73 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 0.6 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1494 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
760
WUUS55 KVEF 150036
SVRVEF
CAC071-150115-
/O.NEW.KVEF.SV.W.0147.110915T0036Z-110915T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
536 PM PDT WED SEP 14 2011
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA...
* UNTIL 615 PM PDT.
* AT 532 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
EAST CENTRAL SAN BERNARDINO COUNTY...OR 28 MILES SOUTHEAST OF
CIMA...AND WAS MOVING EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
HIGHWAY 95 BETWEEN MILE MARKER 65 AND 75...EASTERN PORTIONS OF THE
MOJAVE NATIONAL PRESERVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS WHICH CAN BRING
DOWN TREES AND POWER LINES AND CAUSE SIGNIFICANT BLOWING DUST AND
DEBRIS. IN ADDITION...HAIL AND LIGHTNING ARE LIKELY. LIGHTNING CAN
KILL! TAKE COVER IN A SUBSTANTIAL SHELTER AND STAY AWAY FROM WINDOWS
UNTIL THE STORM PASSES.
REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE LAS VEGAS
NATIONAL WEATHER SERVICE FACEBOOK PAGE OR TWITTER #NWSVEGAS.
&&
LAT...LON 3508 11476 3491 11485 3503 11511 3507 11510
3513 11504
TIME...MOT...LOC 0036Z 288DEG 17KT 3505 11504
$$
JGG2 follow-up statements
671
WWUS55 KVEF 150053
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
553 PM PDT WED SEP 14 2011
CAC071-150115-
/O.CON.KVEF.SV.W.0147.000000T0000Z-110915T0115Z/
SAN BERNARDINO CA-
553 PM PDT WED SEP 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM PDT
FOR EAST CENTRAL SAN BERNARDINO COUNTY...
AT 550 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER EAST CENTRAL SAN BERNARDINO COUNTY...OR 27 MILES WEST OF
LAUGHLIN...AND WAS MOVING SOUTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
HIGHWAY 95 BETWEEN MILE MARKER 65 AND 71 AND GOFFS ROAD WEST OF
GOFFS.
LAT...LON 3506 11506 3508 11498 3503 11478 3491 11485
3501 11506
TIME...MOT...LOC 0052Z 297DEG 12KT 3502 11503
$$
JGG375
WWUS55 KVEF 150114
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
614 PM PDT WED SEP 14 2011
CAC071-150124-
/O.EXP.KVEF.SV.W.0147.000000T0000Z-110915T0115Z/
SAN BERNARDINO CA-
614 PM PDT WED SEP 14 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SAN BERNARDINO
COUNTY WILL EXPIRE AT 615 PM PDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED TO BELOW SEVERE
LIMITS. STRONG STORMS WITH HEAVY RAIN WILL REMAIN POSSIBLE THROUGH
EARLY EVENING.
LAT...LON 3506 11506 3508 11498 3503 11478 3491 11485
3501 11506
TIME...MOT...LOC 0114Z 297DEG 12KT 3498 11495
$$
JGGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 14, 2:03 PM PDT, 3 hours 33 minutes earlier.
Area forecast discussion, Sep 14, 2:03 PM PDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
203 PM PDT WED SEP 14 2011
.SYNOPSIS...A LOW PRESSURE SYSTEM SLOWLY MOVING ACROSS NORTHERN
ARIZONA TODAY AND TONIGHT WILL BRING WIDESPREAD RAIN SHOWERS AND
THUNDERSTORMS TO SOUTHERN NEVADA AND NORTHERN ARIZONA. THE UNSETTLED
WEATHER WILL PERSIST THROUGH THURSDAY. STARTING FRIDAY DRIER
SOUTHWEST FLOW WILL DEVELOP AND CONTINUE INTO THE WEEKEND.
TEMPERATURES WILL REMAIN BELOW NORMAL BEFORE RISING TO NEAR OR
ABOVE NORMAL LEVELS EARLY NEXT WEEK AS HIGH PRESSURE BUILDS OVER
THE AREA.
&&
.SHORT TERM...THIS EVENING THROUGH SATURDAY MORNING...UPPER LOW HAS
SETTLED INTO NORTHWEST ARIZONA AND IS VERY SLOW TO MOVE OUT. THE
WRAP AROUND CLOUDS ON THE NORTH AND WEST SIDES OF THE LOW HAVE
CLEARED OUT CONSIDERABLY LATE THIS MORNING. THIS HAS LEAD TO
CONVECTION FORMING IN THESE AREAS. VERY MOIST AND UNSTABLE AIR IS
UNDER THE LOW. THE RAIN SHOWERS THIS MORNING LEFT SOME AREAS OF THE
LAS VEGAS VALLEY OVER AN INCH OF RAIN. WITH CONVECTION FIRING UP
AHEAD OF A VORT LOBE MOVING INTO INTO THE CLEARED OUT AREAS FEEL THE
POTENTIAL IS THERE FOR SOME OF THE THUNDERSTORMS TO PRODUCE OVER AN
INCH OF RAIN IN A VERY SHORT PERIOD OF TIME...HENCE I WENT AHEAD AND
ISSUED THE FLASH FLOOD WATCH FOR THIS AFTERNOON AND EVENING.
AFTER THIS AFTERNOON AND EVENINGS ACTIVE CONVECTION DIES DOWN EXPECT
THE THREAT OF THUNDERSTORMS AND RAIN SHOWERS TO PERSIST AT A LOWER
LEVEL UNTIL THURSDAY EVENING. THIS LOW SHOULD OPEN UP AND MOVE OUT
QUICKLY LATE THURSDAY AS THE NEXT SHORTWAVE DIVES INTO THE AREA FROM
THE NORTHWEST. ENOUGH MOISTURE SHOULD REMAIN IN THE AREA FOR THE
TROUGH TO KICK OFF SOME SHOWERS AND THUNDERSTORMS IN EASTERN
LINCOLN AND NORTHEAST MOHAVE COUNTIES FRIDAY. MOISTURE SHOULD BE
SCOURED OUT OF THE AREA IN DRIER WEST FLOW THIS WEEKEND IN THE
EXTENDED PERIOD. UNTIL THEN MAXIMUM TEMPERATURES WILL REMAIN BELOW
NORMAL AND MINIMUMS WILL BE NEAR NORMALS.
.LONG TERM...SATURDAY THROUGH WEDNESDAY...WEAK RIDGING IS FORECAST
OVER THE AREA THIS WEEKEND BRINGING LIGHT WINDS...DRY CONDITIONS AND
WARMING TEMPERATURES TO THE AREA. HIGH PRESSURE IS THE DOMINATING
FEATURE THROUGHOUT THE EXTENDED TIME FRAME BUT ALL MODELS ARE
FORECASTING TROUGHING OFF THE WEST COAST BY MID WEEK. MODELS
EVENTUALLY DEVELOP A WEAK CLOSED LOW AND BRING IT INLAND LATE IN THE
WEEK. HOWEVER...MOISTURE IS FORECAST TO BE LIMITED SO PRECIPITATION
IS NOT EXPECTED AT THIS TIME. THE FORECAST CALLS FOR BELOW NORMAL
TEMPERATURES SATURDAY WITH A FEW DEGREES OF WARMING TO NEAR SEASONAL
AVERAGES ON SUNDAY THEN INCREASING TO ABOVE NORMAL LEVELS MONDAY
THROUGH WEDNESDAY.
&&
.AVIATION...FOR MCCARRAN...SHOWERS AND THUNDERSTORMS ARE DEVELOPING
ACROSS CLARK COUNTY AND MOVING INTO THE LAS VEGAS VALLEY. THIS COULD
PRODUCE A PREDOMINANT NORTHWEST FLOW AT THE AIRPORT IN THE NEXT HOUR
OR TWO BUT WINDS WILL LIKELY BE HIGHLY VARIABLE AND GUSTY AT TIMES
DUE TO THE THUNDERSTORM ACTIVITY. CEILINGS IN GENERAL WILL BE
BETWEEN 7-9K FEET BUT WOULD LIKELY LOWER FURTHER IF STORMS DEVELOP
OVER THE AIRPORT. A REDUCTION IN VISIBILITY IS ALSO POSSIBLE DUE TO
THE HEAVY RAIN POTENTIAL WITH THIS STORM ACTIVITY. LINGERING SHOWERS
AND LOWER CIGS ARE POSSIBLE THIS EVENING WITH LESS CLOUD COVER AND
MORE ISOLATED STORMS ON THURSDAY.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...ISO-SCT SHRA/TSRA ARE EXPECTED THIS AFTERNOON WITH THE
BEST COVERAGE AND CHANCE OF LOWER CIGS/VISIBILITIES IN SOUTHEASTERN
LINCOLN...SOUTHERN NYE...CLARK AND NORTHERN MOHAVE COUNTIES. CIGS IN
GENERAL WILL BE BETWEEN 6-9K FEET BUT LOWER IN SHOWER AND TSTORM
ACTIVITY. MOUNTAINS WILL BE OCCASIONALLY OBSCURED BY LOWER CIGS
ASSOCIATED WITH SHOWERS. WINDS WILL MAINLY BE LIGHT UNDER 10KTS IN
GENERAL BUT WILL BE GUSTY AND ERRATIC IN AND NEAR SHOWER ACTIVITY.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...FLASH FLOOD WATCH UNTIL 10 PM PDT THIS EVENING FOR NVZ016>022.
AZ...FLASH FLOOD WATCH UNTIL 10 PM MST THIS EVENING FOR AZZ001-003-
036.
CA...NONE.
&&
JACQUES/SALMEN
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Sep 14, 4:56 AM PDT, 12 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 456 AM PDT WED SEP 14 2011 AZZ001>003-036-CAZ522-524>527-NVZ015>022-150700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 456 AM PDT WED SEP 14 2011 /456 AM MST WED SEP 14 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT RAIN SHOWERS WITH ISOLATED EMBEDDED THUNDERSTORMS CIRCULATING AROUND AN AREA OF LOW PRESSURE OVER NORTHWEST ARIZONA WITH GIVE WAY TO ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. BRIEF BURSTS OF HEAVY RAIN COULD LEAD TO PONDING OF WATER IN LOW LYING AREAS AND ON ROADWAYS...WITH SOME FLOWING WATER IN NORMALLY DRY WASHES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH FRIDAY MOSTLY ACROSS EAST CENTRAL NEVADA AND NORTHWEST ARIZONA. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME SATURDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ519>521-523-NVZ014-150700- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- WESTERN MOJAVE DESERT-ESMERALDA AND CENTRAL NYE COUNTY- 456 AM PDT WED SEP 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL OCCUR TODAY AS AN AREA OF LOW PRESSURE SLOWLY MOVES ACROSS NORTHWEST ARIZONA. BRIEF BURSTS OF MODERATE RAIN COULD LEAD TO PONDING OF WATER IN LOW LYING AREAS AND ON ROADWAYS...WITH SOME FLOWING WATER IN NORMALLY DRY WASHES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL REMAIN A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS NORTHERN INYO AND ESMERALDA COUNTIES THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME SATURDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PIERCE
In the hours before
Local storm report, Sep 14, 2:43 PM PDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
243 PM PDT WED SEP 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HEAVY RAIN 3 W SPRING VALLEY 36.11N 115.30W
09/14/2011 M1.22 INCH CLARK NV MESONET
1.22 INCHES OF RAIN BETWEEN 1330-1400 PM
0226 PM FLASH FLOOD 3 WSW SPRING VALLEY 36.10N 115.29W
09/14/2011 CLARK NV FIRE DEPT/RESCUE
SWIFT WATER RESUES AT THE JUNCTION OF FLAMINGO RD AND
I-215. WATER UP TO CAR WINDOWS.
&&
JJACQUESThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 5:31 PM PDT | Areal Flood Advisory | VEF | San Bernardino | 2 hr |
Nearby
Severe Thunderstorm Warnings in California, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.